Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 88, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 31, 2021, 2:34 PM CDT for Butler County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 2:34 PM CDT (19:34 UTC)
- Expired
- Jul 31, 2021, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, MO
The radar
The Memphis radar (KNQA), 151 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417
WUUS53 KPAH 311934
SVRPAH
MOC023-312015-
/O.NEW.KPAH.SV.W.0088.210731T1934Z-210731T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
234 PM CDT Sat Jul 31 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Butler County in southeastern Missouri...
* Until 315 PM CDT.
* At 234 PM CDT, a severe thunderstorm was located near Harviell, or
10 miles southwest of Poplar Bluff, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Neelyville around 250 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3650 9057 3652 9058 3659 9058 3659 9059
3668 9059 3668 9062 3675 9047 3650 9027
TIME...MOT...LOC 1934Z 333DEG 21KT 3665 9053
HAIL...1.00IN
WIND...60MPH
$$
SMITH3 follow-up statements
037
WWUS53 KPAH 311947
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
247 PM CDT Sat Jul 31 2021
MOC023-312015-
/O.CON.KPAH.SV.W.0088.000000T0000Z-210731T2015Z/
Butler MO-
247 PM CDT Sat Jul 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN BUTLER COUNTY...
At 247 PM CDT, a severe thunderstorm was located over Neelyville, or
12 miles northeast of Corning, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3650 9057 3652 9058 3659 9058 3659 9059
3663 9055 3667 9047 3667 9041 3650 9027
TIME...MOT...LOC 1947Z 333DEG 21KT 3658 9049
HAIL...1.00IN
WIND...60MPH
$$
SMITH259
WWUS53 KPAH 312005
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
305 PM CDT Sat Jul 31 2021
MOC023-312015-
/O.CON.KPAH.SV.W.0088.000000T0000Z-210731T2015Z/
Butler MO-
305 PM CDT Sat Jul 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTH CENTRAL BUTLER COUNTY...
At 304 PM CDT, a severe thunderstorm was located near Neelyville, or
10 miles northeast of Corning, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Neelyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3650 9055 3652 9054 3654 9054 3655 9050
3657 9047 3657 9041 3655 9036 3650 9033
TIME...MOT...LOC 2004Z 332DEG 20KT 3651 9045
HAIL...0.75IN
WIND...60MPH
$$
SMITH705
WWUS53 KPAH 312014
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
314 PM CDT Sat Jul 31 2021
MOC023-312023-
/O.EXP.KPAH.SV.W.0088.000000T0000Z-210731T2015Z/
Butler MO-
314 PM CDT Sat Jul 31 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUTLER COUNTY
WILL EXPIRE AT 315 PM CDT...
The severe thunderstorm which prompted the warning is moving out of
the warned area. Therefore, the warning will be allowed to expire.
LAT...LON 3650 9055 3652 9054 3654 9054 3655 9050
3657 9047 3657 9041 3655 9036 3650 9033
TIME...MOT...LOC 2013Z 333DEG 21KT 3647 9043
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:57 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Jul 31, 6:57 AM CDT, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Paducah KY 657 AM CDT Sat Jul 31 2021 .UPDATE... Issued at 656 AM CDT Sat Jul 31 2021 Updated aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Monday night) Issued at 344 AM CDT Sat Jul 31 2021 The primary forecast challenge in the near term is the potential for showers and thunderstorms through tonight as energy rides southeast along a frontal boundary stalled across the area. Forecast confidence is relatively high in the short term, but is least certain in the first 24 hours given the wide span of potential convective outcomes today and tonight. Showers and thunderstorms extended from Nebraska into southern Iowa and northern Missouri early this morning. This activity is forecast to continue its southeastward progress through the morning, likely impacting northern portions of the region, namely southern Illinois and southwest Indiana, before noon. CAM model output suggests this activity should gradually weaken with time as the atmosphere remains relatively stable beneath substantial cloud cover. However, substantial warming is anticipated south of the cirrus shield, which may roughly correspond to the approximate location of the stalled frontal boundary. This will make for a very large temperature gradient across the region by afternoon, with a span of 20 degrees or more from northeast to southwest. The resultant differential heating should contribute to at least moderate destabilization in the warm sector, and new storm development appears likely in close proximity to the warm sector during the mid to late afternoon as mid level energy approaches. The coverage of activity should peak during the evening hours before tapering off from north to south overnight. Some of the thunderstorms that develop in and near the warm sector this afternoon and evening may be strong to severe, especially across portions of southeast Missouri, far western Kentucky, and extreme southern Illinois. This is highlighted in the Storm Prediction Center's Day 1 Marginal risk. Also with precipitable water values in excess of 2 inches, periods of heavy rain may result in localized flooding, which could be exacerbated by repeat rounds of thunderstorm activity. Consequently, much of southern Illinois, southeast Missouri, and western Kentucky is in a Slight risk of exceeding flash flood guidance in WPC's Day 1 Excessive Rainfall Outlook. After a lingering small chance of showers early Sunday morning, mainly dry weather will be accompanied by cooler and substantially less humid conditions as high pressure takes hold through Monday night. There is a small chance that a few showers may form Sunday afternoon as cooler air aloft rotates into the region, but that chance is low enough at this point to keep its mention out of the forecast. With one more hot and humid day in portions of southeast Missouri, will continue the Heat Advisory for Carter, Ripley, and Butler counties today, while removing Wayne, Stoddard, and New Madrid counties. Highs today should range from the middle to upper 70s along Interstate 64 in southeast Illinois and southwest Indiana to the middle 90s in the Heat Advisory area. Highs Sunday and Monday should range from around 80 into the lower 80s. Lows are forecast to drop into the upper 50s to lower 60s both Sunday and Monday nights. .LONG TERM...(Tuesday through Friday) Issued at 344 AM CDT Sat Jul 31 2021 Deterministic and ensemble mean guidance shows some semblance of an upper trof will be over the east 1/2 of the nation in the long term, weakening with time. Surface high pressure should be the dominant feature, though it will shift farther east by the end of the week, with some return flow setting up. The end result should be temperatures a bit below normal and mainly dry weather. Temperatures will moderate through the end of the week as the high loses its influence. There is a weak signal for convection late Friday into Saturday. && .AVIATION... Issued at 656 AM CDT Sat Jul 31 2021 Showers and scattered thunderstorms are forecast today into tonight. Two rounds may impact northern sections (KMVN/KEVV/KOWB) later this morning into early afternoon, then possibly again by late afternoon and early evening. Southern sections (KCGI/KPAH) should see most of the activity late this afternoon into tonight. Ceilings and visibilities will be mainly VFR today, but may decrease to MVFR for some time tonight. Winds will be light and variable today, except gusty near thunderstorms, then become more northerly by tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...Heat Advisory until 6 PM CDT this evening for MOZ107>109. IN...None. KY...None. && UPDATE...RJP SHORT TERM...RJP LONG TERM...08 AVIATION...RJP
Hazardous weather outlook, Jul 31, 4:14 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 414 AM CDT Sat Jul 31 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-010915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 414 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast today into tonight. The strongest storms are expected to be mainly along and west of a line from Carbondale Illinois to Hopkinsville Kentucky, where a few strong to severe storms and localized flooding are possible. The best coverage of thunderstorm activity should span from late this afternoon into tonight. A Heat Advisory remains in effect for a small part of southeast Missouri from Poplar Bluff westward today. Refer to the advisory product for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. RJP/08
In the hours before
Special weather statement, Jul 31, 11:48 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
1148 AM CDT Sat Jul 31 2021
ILZ092-MOZ076-086-087-100-109>111-311730-
Alexander IL-Butler MO-Stoddard MO-Wayne MO-Bollinger MO-
Cape Girardeau MO-Scott MO-Perry MO-
1148 AM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALEXANDER...
BOLLINGER...NORTHWESTERN SCOTT...SOUTHWESTERN PERRY...WAYNE...
NORTHERN STODDARD...NORTH CENTRAL BUTLER AND CAPE GIRARDEAU COUNTIES
UNTIL 1230 PM CDT...
At 1147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Perryville to near Patton to
near Saco. Movement was southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Jackson, Scott City, Chaffee, Marble Hill, Advance,
Oran, Sam A. Baker State Park, Bollinger Mill State Historic Site,
Greenville, Lake Wappapello State Park, Puxico, Kelso, Bell City,
Delta, Gordonville, Williamsville, Dutchtown, Millersville and Lodi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3727 9055 3732 9055 3731 9015 3743 9015
3771 8997 3736 8943 3734 8948 3733 8945
3701 8965 3691 9060 3727 9067
TIME...MOT...LOC 1647Z 315DEG 29KT 3764 8991 3740 9006 3737 9050
PSSpecial weather statement, Jul 31, 1:49 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
149 PM CDT Sat Jul 31 2021
KYZ001-MOZ109-110-114-311930-
Fulton KY-Butler MO-Stoddard MO-New Madrid MO-
149 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON...NEW
MADRID...SOUTHERN STODDARD AND BUTLER COUNTIES UNTIL 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canalou to near Milltown. Movement was
southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Dexter, Portageville, New Madrid, Bernie, Lilbourn,
Hunter-Dawson State Historic Site, Malden, Clarkton, Gideon, Parma,
Marston, Neelyville, Qulin, Howardville, Risco, Fisk, Canalou, Dudley
and Milltown.
LAT...LON 3640 8959 3640 8967 3643 8972 3639 8975
3639 8997 3663 8996 3663 9015 3650 9022
3650 9049 3680 9063 3678 8965 3650 8940
3646 8946 3647 8950 3650 8949 3650 8954
3646 8952 3643 8955 3637 8951 3634 8954
TIME...MOT...LOC 1849Z 330DEG 25KT 3673 8971 3674 9052
PSLocal storm report, Jul 31, 2:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST FISK 36.78N 90.21W
07/31/2021 M65 MPH BUTLER MO STORM CHASER
SOME TREE DAMAGE REPORTED IN THE AREA.
&&
PSSpecial weather statement, Jul 31, 2:31 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
231 PM CDT Sat Jul 31 2021
KYZ001-MOZ114-312015-
Fulton KY-New Madrid MO-
231 PM CDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON AND
SOUTHEASTERN NEW MADRID COUNTIES UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marston, or near New Madrid, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Madrid, Hunter-Dawson State Historic Site, Marston and
Howardville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3634 8954 3640 8959 3641 8962 3640 8965
3649 8972 3663 8954 3650 8940 3650 8942
3646 8946 3647 8950 3650 8949 3650 8954
3648 8952 3646 8952 3643 8955 3637 8951
TIME...MOT...LOC 1930Z 324DEG 24KT 3652 8958
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:48 AM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Wayne | 42 min |
| Jul 31, 1:05 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 25 min |
| Jul 31, 1:49 PM CDT | Special Weather Statement | PAH | Butler, New Madrid | 41 min |
| Jul 31, 2:31 PM CDT | Special Weather Statement | PAH | New Madrid | 44 min |
| Jul 31, 2:46 PM CDT | Special Weather Statement | PAH | New Madrid | 14 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.